Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 27, 2005, 3:58 PM EST for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2005, 3:58 PM EST (20:58 UTC)
- Expired
- Feb 27, 2005, 4:30 PM EST
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 17 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 10:40 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 272058 SVRMLB FLC009-272130- /O.NEW.KMLB.SV.W.0001.050227T2058Z-050227T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 358 PM EST SUN FEB 27 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BREVARD COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...PATRICK AIR FORCE BASE...PATRICK AIRFORCE BASE...MERRITT ISLAND...MELBOURNE...MALABAR...PORT CANAVERAL...SATELLITE BEACH...INDIALANTIC...GRANT...COCOA BEACH... CAPE CANAVERAL...BAREFOOT BAY * UNTIL 430 PM EST * AT 356 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MELBOURNE AND PALM BAY...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SATELLITE BEACH AND PATRICK AIR FORCE BASE BY 405 PM EST 9 MILES SOUTHEAST OF PATRICK AIRFORCE BASE BY 410 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2845 8073 2786 8063 2790 8025 2845 8029 $$
1 follow-up statement
000 WWUS52 KMLB 272126 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 424 PM EST SUN FEB 27 2005 FLC009-272134- /O.CAN.KMLB.SV.W.0001.000000T0000Z-050227T2130Z/ BREVARD FL- 424 PM EST SUN FEB 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY IS CANCELLED... AT 424 PM EST NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD PUSHED OFFSHORE AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WILL CONTINUE IN SOUTHERN BREVARD. A FLOOD ADVISORY CONTINUES UNTIL 530 PM FOR BREVARD COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2845 8073 2786 8063 2790 8025 2845 8029 $$ 28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:45 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 27, 2:45 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 245 PM EST SUN FEB 27 2005 .DISCUSSION...CURRENTLY...FOCUS FOR ADDTL STORMS REMAINS OVER CENTRAL AND SOUTH PORTION OF THE AREA. SOME CELLS OVER WEST FL HAVE ACQUIRED ROTATION OVER THE PAST COUPLE OF HOURS...HOWEVER DUE TO LACK OF INSTABILITY CELLS HAVE DIMINISHED WHILE MOVING IN FROM THE GULF COAST. MANY LOCATIONS HAVE PICKED UP AT LEAST AN INCH OF RAINFALL SINCE THE EARLY MORNING HOURS. TONIGHT...LOW PRESSURE OVER THE GULF WILL CONTINUE TO DEEPEN WHILE CROSSING N FL AND ENTERING THE ATLC. CONVECTIVE THREAT WILL PERSIST INTO THE EVENING WITH MAIN CONCERN BEING LOCALLY STRONG WIND GUSTS DUE TO STRONG WINDS ALOFT TRANSPORTED DOWNWARD BY PCPN. STRONG PRESSURE GRADIENT ASCD WITH SYSTEM WILL PRODUCE BREEZY TO WINDY CONDITIONS THIS EVENING WITH A SLOW DECREASE IN WINDS LATER TONIGHT AS FLOW FLOW VEERS TO THE SW. EXPECTING PCPN TO COME TO AN END BY AROUND MIDNIGHT. ADVECTION OF COOLER AIR BEHIND SYSTEM WL BE DELAYED...AND EXPECT MIN TEMPS WL BE FAIRLY MILD DUE TO SW FLOW UNDER PARTLY CLOUDY SKIES. MONDAY-SUNDAY...MINIMAL CHANGES REQUIRED TO EXTENDED PERIOD. GUSTY DRY WEST WINDS WILL PREVAIL MONDAY AROUND DEEPENING LOW PRESSURE WORKING UP THE EAST COAST. MAX TEMPS WILL REMAIN ABOVE CLIMO FOR ONE MORE DAY. SECONDARY FRONT WILL CROSS THE REGION LATE MONDAY... FOLLOWED BY COLD AIR ADVECTION WHICH WILL DROP TEMPS 10-15 DEGREES THROUGH THE REMAINDER OF THE WEEK. HAVE DROPPED MAX/MIN TEMPS MID/LATE WEEK...ESPECIALLY OVER THE INTERIOR. LONG RANGE GUIDANCE CONTINUES TO INDICATE DEVELOPMENT OF WEAK LOW PRESSURE...MOVING ACROSS THE SOUTHERN GULF...THEN TOWARD OR SOUTH OF THE STATE MID WEEK. GIVEN LOW LATITUDE...WEAK DEVELOPMENT...AND LIMITED PERIOD FOR RETURN FLOW... RAIN PROSPECTS APPEAR LOW. WILL RETAIN SMALL RAIN CHANCE LATE WEDNESDAY THROUGH THURSDAY EVENING...ALONG WITH ENHANCED CLOUD COVER. WARMING TREND WILL COMMENCE FRI/SAT AS WINDS BECOME NE AND SURFACE HIGH PRESSURE APPROACHES FROM THE GULF. && .MARINE...AN EXTENDED PERIOD OF HIGH WINDS/SEAS WILL OCCUR OVER THE COASTAL WATERS INTO WEDNESDAY DUE TO LARGE AND DEEP LOW PRESSURE AREA WHICH WILL MOVE SLOWLY UP ALONG THE EAST COAST. GRADIENT WILL BECOME OFFSHORE OVERNIGHT AND PERSIST THROUGH MID WEEK...BEFORE LESSENING AND SLOWLY VEERING TO N/NE THU/FRI. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... DAB 59 72 46 66 / 30 10 0 0 MCO 63 75 47 67 / 30 10 0 0 MLB 64 75 48 68 / 30 10 0 0 VRB 64 76 50 70 / 30 10 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... ...SMALL CRAFT ADVISORY OVERNIGHT FLAGLER BEACH TO JUPITER INLET. ...TORNADO WATCH ALL COUNTIES EXCEPT MARTIN UNTIL 600 PM. && SHORT TERM...PENDERGRAST LONG TERM....SPRATT RADAR/WARNING...KELLY
Hazardous weather outlook, Feb 27, 8:25 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 825 AM EST SUN FEB 27 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272306- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 825 AM EST SUN FEB 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT: ...THUNDERSTORM IMPACT... A DEVELOPING LOW PRESSURE AREA OVER THE GULF OF MEXICO WILL MOVE ACROSS FLORIDA TODAY. STRONG WINDS THROUGH THE ATMOSPHERE WILL ALLOW ISOLATED STRONG TO SEVERE STORMS TO DEVELOP WITH LOCAL WIND GUSTS NEAR 50 MPH. AS STRONG WINDS ALOFT INCREASE OVER THE AREA THE POTENTIAL FOR DAMAGING WIND GUSTS WILL INCREASE LATE THIS MORNING AND EARLY THIS AFTERNOON AND A FEW STORMS MAY PRODUCE WIND GUSTS NEAR 60 MPH. THERE WILL ALSO BE THE POSSIBILITY OF FEW ROTATING STORMS THAT CAN QUICKLY PRODUCE A BRIEF TORNADO. PERSONS ARE REMINDED THAT LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. MOVE INDOORS IF THUNDER IS HEARD. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STRONG TO SEVERE STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 KNOTS. DUE TO HEAVY RAINFALL STORM FEATURES MAY NOT BE VISUALLY APPARRENT AND STRONG STORMS MAY APPROACH YOUR AREA WITH LITTLE ADVANCE NOTICE. ...WATERSPOUT IMPACT... THE LOW LEVEL WIND SHEAR WILL GIVE STORMS AN INCREASED POTENTIAL TO GENERATE BRIEF WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERWAY. PERSONS ALONG AND NEAR THE INTRACOASTAL WATER AND THE NEARSHORE ATLANTIC WATERS SHOULD PAY CLOSE ATTENTION TO STRONG SHOWERS AND EMBEDDED THUNDERSTORMS. SUCH STORMS WILL BE CAPABLE OF PRODUCING WATERSPOUTS WITH LITTLE OR NO ADVANCED WARNING WHILE MOVING OFFSHORE. ...WIND AND SEA IMPACT... COMBINED SEAS ARE EXPECTED TO RANGE BETWEEN 3 AND 5 FEET NEAR THE COAST...BUT WILL INCREASE TO 6 TO 8 FEET BEYOND 20 NAUTICAL MILES. LOCALLY STRONG WIND GUSTS WILL INCREASE SEAS NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY CONDITIONS ARE ANTICIPATED ON MONDAY AS THE STORM SYSTEM MOVES UP THE EAST COAST. LAKE WIND AND SMALL CRAFT ADVISORIES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, Feb 27, 3:00 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EST SUN FEB 27 2005 FLZ047-053-272045- OSCEOLA-SOUTHERN BREVARD- 300 PM EST SUN FEB 27 2005 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER OSCEOLA COUNTY... AT 259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 15 MILES SOUTHWEST OF HOLOPAW TO LAKE KISSIMMEE...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE MOVING ACROSS OSCEOLA COUNTY AND TOWARD CENTRAL AND SOUTHERN BREVARD COUNTY BY 330 PM. IF THE STORMS STRENGTHEN FURTHER A WARNING MAY BE REQUIRED. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:15 PM EST | Tornado Warning | MLB | Osceola | 30 min |
| Feb 27, 3:59 PM EST | Special Marine Warning | MLB | 91 min | |
| Feb 27, 4:07 PM EST | Tornado Warning | MLB | Brevard | 23 min |
| Feb 27, 5:05 PM EST | Severe Thunderstorm Warning | MLB | Brevard | 13 min |
| Feb 27, 5:29 PM EST | Tornado Warning | MLB | Okeechobee, Osceola | 31 min |
| Feb 27, 5:44 PM EST | Tornado Warning | MLB | Indian River | 31 min |
| Feb 27, 6:09 PM EST | Special Marine Warning | MLB | 66 min | |
| Feb 27, 6:12 PM EST | Tornado Warning | MLB | Indian River | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.